MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7343-24
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device exhibited an air in line alarm even if there was no air in the pipe.Per reporter the alarm could not be rectified by any means.The device was also replaced but the problem persisted.The reporter further noted that there were no problems with the device, the problem was solved by replacing the administration sets.The event occurred during infusion at the patient's home.There was unknown patient involvement, and no patient harm reported.
 
Event or Problem Description
Gcm received an email on 3-sept-2024 from dr.(b)(6), pharmacist, quality assurance manager at (b)(6) regarding a set, admin, cadd, 114", spike, 1.2 fltr, nac, fs, totm  15/bx lot number 4426873 and item number 21-7343-24.The following issue was stated: 'the pump gives an air alarm even if there is no air in the pipe.The alarm could not be rectified by any means.The pump was also replaced and the problem persists.2 lot numbers are affected: 4448943 and 4426873.Unfortunately, the affected lines have already been removed, but i have received a total of 13 lines from the two lots that are still in the original packaging.They are available for examination.' the client asked for a replacement.There was unknown patient involvement.(b)(6) 4-sept-2024 update: gcm received an email from (b)(6), pharmacist, quality assurance manager at (b)(6), with the pick-up details.She stated that she will be back with an email with the additional information about the event as soon as she has the answers.(b)(6) 5-sept-2024 update: gcm received an email from (b)(6) on 11-sept-2024 with the following information: there are no problems with the pump, the problem was actually solved by replacing the admin sets.She has forwarded the other questions to the colleagues on site who look after the patients, and (b)(6) will be back with an email as soon as she receives the answers.(b)(6) 11-sept-2024 update: gcm received an email on 19-sept-2024 from (b)(6) with the following information: she didn't receive any answer regarding the questions for additional information.She asked her colleague again and will be back with an answer after she receives one.(b)(6) 19-sept-2024 update: gcm received an email on 19-sept-2024 from (b)(6) , pharmacist - quality assurance manager pharmacovigilance at (b)(6), with the following information: the date of the incident is (b)(6) 2024, the event has occurred during infusion at the patient's home.The user was the patient, but the infusion was given by the carer.The patient details (postcode, city) are: (b)(6).The patient was not harmed during the event.(b)(6) 19-sept-2024.
 
Additional Manufacturer Narrative
Three samples were received in used condition for evaluation.No damage or other defects were detected on the samples.Device history review showed no relevant findings.The failure mode a0095-causes pump to alarm was not confirmed.Retrospective review found no complaints related to same failure mode or same lot number reported.

Brand Name
CADD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20332937
Report Number3012307300-2024-10224
Device Sequence Number9727917
Product Code FPA
UDI-Device Identifier15019517191820
UDI-Public(01)15019517191820(17)280923(10)4426873
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number21-7343-24
Device Lot Number4426873
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown